Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 40, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 6, 2016, 5:32 PM EDT for Liberty County, McIntosh County, Georgia. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2016, 5:32 PM EDT (21:32 UTC)
- Expired
- Jun 6, 2016, 6:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Liberty County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 122 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:15 PM EDT | TSTM WND GST 53 | 5 Se Valona, GA | SAXG1...SAPELO ISLAND NERRS...REPORTED WIND GUST OF 53 MPH |
| Jun 6, 6:15 PM EDT | MARINE TSTM WIND 53 | 5 Se Valona, GA | SAXG1...SAPELO ISLAND NERRS...REPORTED WIND GUST OF 53 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
878
WUUS52 KCHS 062132
SVRCHS
GAC179-191-062230-
/O.NEW.KCHS.SV.W.0040.160606T2132Z-160606T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT MON JUN 6 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 630 PM EDT
* AT 532 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DARIEN...
MOVING NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DARIEN...JONES...RICEBORO...RETREAT...TOWNSEND...CRESCENT...SAPELO ISLAND
AND RIDGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3129 8141 3133 8144 3135 8152 3141 8159
3185 8138 3183 8136 3183 8133 3179 8131
3179 8127 3175 8126 3171 8117 3171 8112
3162 8112 3150 8117 3129 8128
TIME...MOT...LOC 2132Z 197DEG 28KT 3131 8141
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
430
WWUS52 KCHS 062203
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT MON JUN 6 2016
GAC179-191-062230-
/O.CON.KCHS.SV.W.0040.000000T0000Z-160606T2230Z/
LIBERTY GA-MCINTOSH GA-
603 PM EDT MON JUN 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LIBERTY AND MCINTOSH COUNTIES...
AT 602 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST
OF DARIEN...MOVING NORTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JONES...RICEBORO...RETREAT...TOWNSEND...CRESCENT...SAPELO ISLAND...
RIDGEVILLE AND SHELLMAN BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3145 8157 3185 8138 3183 8136 3183 8133
3179 8131 3179 8127 3175 8126 3171 8117
3171 8112 3162 8112 3150 8117 3133 8126
TIME...MOT...LOC 2202Z 196DEG 36KT 3155 8133
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$999
WWUS52 KCHS 062217
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT MON JUN 6 2016
GAC179-191-062230-
/O.CON.KCHS.SV.W.0040.000000T0000Z-160606T2230Z/
LIBERTY GA-MCINTOSH GA-
617 PM EDT MON JUN 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LIBERTY AND MCINTOSH COUNTIES...
AT 617 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES EAST OF
TIBET...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JONES...RICEBORO...HARRIS NECK...ST. CATHERINES ISLAND...SUNBURY...
RETREAT...HALFMOON LANDING AND PINE HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3158 8151 3185 8138 3183 8136 3183 8133
3179 8131 3179 8127 3176 8127 3175 8126
3171 8117 3171 8112 3162 8112 3144 8120
TIME...MOT...LOC 2217Z 209DEG 35KT 3160 8137
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$743
WWUS52 KCHS 062227
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
627 PM EDT MON JUN 6 2016
GAC179-191-062236-
/O.EXP.KCHS.SV.W.0040.000000T0000Z-160606T2230Z/
LIBERTY GA-MCINTOSH GA-
627 PM EDT MON JUN 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY AND MCINTOSH COUNTIES
WILL EXPIRE AT 630 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3158 8151 3185 8138 3183 8136 3183 8133
3179 8131 3179 8127 3176 8127 3175 8126
3171 8117 3171 8112 3162 8112 3144 8120
TIME...MOT...LOC 2225Z 197DEG 28KT 3160 8137
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:29 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 6, 1:29 PM EDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
129 PM EDT MON JUN 6 2016
.SYNOPSIS...
Tropical Storm Colin will move across the eastern Gulf of Mexico
today...cross the Florida Peninsula tonight and emerge off
Georgia coast early Tuesday morning. Colin will move away from
the region Tuesday afternoon as high pressure builds in from west.
Refer to the latest advisory on Colin issued by the National
Hurricane Center.
&&
.NEAR TERM /THROUGH TONIGHT/...
Latest satellite trends showing that TS Colin has been
encountering strong southwest shear, and may actually be starting
to transition into more of a hybrid type system or at least a
more disorganized tropical cyclone. There are also several small
swirls embedded within the larger cyclonic flow around Colin.
Given the poor organization the latest NHC forecast does not show
any significant strengthening.
Conditions are continuing to deteriorate and becoming worse with
time as Tropical Storm Colin moves across Florida to a position
just off Charleston by Tuesday morning. Impressive dynamics will
couple with a deep and rich feed of tropical moisture from the
Caribbean and Gulf of Mexico where PWATS that are already 2 to
2.25 inches and climbing (or about 150-170% of normal). This will
support the widespread showers combined with the risk for heavy
rain, resulting from the 925-850 hPa inflow that intensifies
along the north/northeastern nose of Colin. In fact, the synoptic
setup looks favorable for the development of a classic predecessor
heavy rain event with the genesis of a strong mid-level
convergence and considerable upper divergence signal head of
Colin. These types of predecessor heavy rain events are known for
producing widespread flash flooding, especially as PWATS surge
toward 2.50 inches. Adjustments have been made for recent radar
trends to show categorical Pops everywhere this afternoon and
continuing into tonight, with periods of heavy rains. (See the
Hydrology section below for more details).
There will be a risk for isolated tornadoes across Southeast
Georgia and South Coastal South Carolina this afternoon and
tonight, as low level helicity increases in excess of 200 m2/sec2
and low level shear rises to greater than 15 or 20 kt as the
Colin's cyclonic envelop moves into the area.
The risk for tropical storm force winds will be highly dependent
on the exact track and intensity of Colin as it draws closer to
the CWFA. There remains much uncertainty on how the wind field
will evolve along the west and northwest side of the circulation
as it emerges off northeast Florida overnight. No tropical storm
force winds will occur this afternoon over our local counties.
A small diurnal temperature curve will be in place with overcast
and thick cloud cover and the widespread rains. Dew points in the
middle 70s will make it feel even worse.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
Tuesday: Impacts from Colin will quickly end from southwest to
northeast Tuesday morning as the center moves farther away from
the area. In fact, rather pleasant conditions are expected by
mid-late Tuesday afternoon as much drier air filters in. Highs
will warm back into the lower 90s.
Wednesday and Thursday: The short term will be very tranquil. The
upper air pattern features a trough over the eastern third of the
U.S. on Wednesday. Its axis will shift offshore on Thursday, while
the trough weakens. At the same time a ridge will be strengthening
over the Plains. At the surface, high pressure centered over the
middle Mississippi Valley on Wednesday transitions to the OH and
TN valleys by Thursday. The eastern periphery of this high will
dominate the weather for our forecast area. General subsidence
will allow for dry conditions both days, especially considering
PWATs are forecasted to be below 1 inch and daytime dew points
will range in the lower to mid 60s. Light northwest surface winds
on Wednesday should transition to the northeast on Thursday.
Temperatures will be near normal each day.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
The long term will continue the mostly tranquil weather. Models are
in good agreement slowly moving a trough off of the east coast while
a ridge strengthens over the Plains. Surface high pressure initially
over the OH and TN valleys is forecasted to move offshore Friday and
Saturday while another high develops over the Lower Mississippi
Valley. Temperatures will gradually increase each day. Afternoon sea
breeze showers and thunderstorms appear to return over the
weekend.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
MVFR or IFR conditions will occur through late tonight or early
Tuesday in response to Tropical Storm Colin that will draw closer
to the area this evening, passing nearby during tonight, before
lifting quickly away during the mid and late Tuesday morning
hours. VFR conditions will make a return the last 3-6 hours of the
valid 18z cycle, as the system pulls northeast and out of the
area.
At KSAV, steady moderate to occasional heavy rains will continue
this afternoon and tonight. Winds will back around to the
southeast and east early tonight, then to the northeast late
tonight as speeds strengthen in proximity to Colin as it passes
no too far away to the east and southeast. Rain will taper off and
end Tuesday morning as winds drop off considerably.
At KCHS, steady light to moderate rains will persist this
afternoon, becoming heavier tonight through early Tuesday morning
as winds strengthen and back around from southeast to northeast
as Colin reaches it's closest point to the area. Rain will taper
off and come to an end late in the forecast period as winds
slacken off.
While there can be a little thunder and lightning can occur at
both terminals at most any time, probabilities are too low to
include at the moment.
There is also the risk of LLWS (low level wind shear) during
tonight, but not yet enough evidence to support adding to the
TAFs.
Extended Aviation Outlook: Flight restrictions are expected Tuesday
morning due Tropical Storm Colin passing through the area.
Widespread heavy rainfall is expected along with gusty winds,
especially along the coastal corridor. Conditions will quickly
improve Tuesday afternoon as the storm moves out of the area. VFR
will return Tuesday night through Friday.
&&
.MARINE...
This afternoon: South to southwest winds will gradually back
later this afternoon as the far outer fringes of Colin begin to
affect the local marine area. Winds are expected to reach as high
as 15-20 kt over the outer Georgia waters, and mainly 15 kt or
less elsewhere. However, given the strength of the dynamics and
the saturated atmosphere, some of the rains that move through will
be accompanied by wind gusting up near 30 kt. Conditions are also
at least moderately favorable for isolated waterspouts, given some
shear developing with the north-northeast progression of TS Colin.
Recent Non-Supercell Tornado Parameter shows values of 1 to 2 over
the coastal waters, suggesting an enhanced risk of waterspouts.
Seas will remain in check through the day, averaging 2-4 ft.
Tonight: Hazardous conditions will occur over the local marine
area as Tropical Storm Colin traverses the area. Solid tropical
storm force winds are expected for all marine legs with winds
reaching as high as 30-40 kt. Gusts to 50 kt will be possible
closer the western wall of the gulf stream. A Tropical Storm
Warning remains in effect for all legs, except in the Charleston
Harbor were a Tropical Storm Watch remains in force. Generally
used a 50/50 blend of NWPS and WaveWatch output to construct seas.
Based on this, seas are forecast to reach 7 to 10 ft nearshore
waters and 10-15 ft offshore waters. These numbers could be
conservative, but given the highly asymmetrical structure of
Colin, this seems the prudent way to go. Mariners are urged to
remain in port.
Tuesday: Expect improving conditions at Colin pulls away from the
area.
Wednesday through Friday: Light winds and low seas are expected as
high pressure dominates the local weather.
Rip Currents: Due to the approach of TS Colin there is a moderate
risk of rip currents at the area beaches today. Not a good beach
day, but you are advised that there could be stronger or more
frequent life threatening rip currents.
&&
.HYDROLOGY...
A Flash Flood Watch is in effect for all of Southeast South
Carolina and Southeast Georgia until Noon Tuesday.
Recent radar trends showing a deformation zone of very heavy
rains setting up over far southern Georgia and the Florida Big
Bend area of the Gulf of Mexico. This feature could bring the
brunt of the most intense rains late this afternoon or early
tonight in southeast Georgia and into southern South Carolina late
evening and overnight.
Ingredients appear to be coming together for a period of extremely
heavy rainfall as Tropical Storm Colin approaches from the
southwest. PWATS in excess of 2.5 inches will surge into the area
as Colin draws closer. This moisture coupled with a corridor of
increasing upper difluence between the upper low along the Texas
coast and the anticyclone aloft associated with Colin, plus
impressive boundary layer convergence with a 35-45 kt onshore low
level jet and 850 mb mixing ratio in excess of 14 or 15 g/kg, will
support deep vertical velocities throughout a nearly saturated
column which will tend to enhance further rainfall rates.
Expect storm totals of 4-8 inches with localized higher amounts.
Obviously, this will be highly dependent on the track of Colin.
With much of the area seeing 4-12 inches of rain over the past 7
to 10 days from a combination of TS Bonnie and daily convection,
the ground is extremely saturated. It won't take much for problems
to occur, while any prolonged heavy rainfall will likely produce
flooding. The risk for flash flooding will be especially elevated
at the coast where elevated tides are already occurring due the
ongoing King Tide cycle.
&&
.TIDES/COASTAL FLOODING...
For the sixth evening in a row shallow to moderate coastal
flooding will again impact the area tonight in association with
the already elevated tides due to astronomical influences. Throw
in the affects of Tropical Storm Colin and the elevated tides
persisting even during low tide, the situation will be that much
worse. Latest data suggest tides will peak 7.4-7.7 ft MLLW in
Charleston Harbor and 9.5-9.8 ft MLLW at Fort Pulaski around the
9-11 pm high tide this evening. If heavy rains are ongoing near
and/or during the time of high tide, problems will be magnified
further. Beach erosion will also occur.
A Coastal Flood Advisory has not be issued since a Tropical Storm
Watch is already in effect. Impacts from coastal flooding will be
included in the Tropical Storm Colin Local Statement (HLS) as well
as the Colin Local Watch/Warning Statement (TCV).
The risk for coastal flooding will persist through mid-week, due
to lingering effects of the elevated tides for several days prior.
&&
.EQUIPMENT...
6-hourly soundings will continue until 18z this afternoon in
support of NHC tropical cyclone operations.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Flash Flood Watch through Tuesday morning for GAZ087-088-
099>101-114>119-137>141.
Tropical Storm Warning for GAZ116>119-138>141.
SC...Flash Flood Watch through Tuesday morning for SCZ040-042>045-
047>052.
Tropical Storm Warning for SCZ045-047>052.
MARINE...Tropical Storm Warning for AMZ330-350-352-354-374.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Jun 6, 3:22 PM EDT, 2 hours 10 minutes before
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
In the hours before
Local storm report, Jun 6, 4:32 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN 1 SE NORTH CHARLESTON 32.85N 79.97W
06/06/2016 E0.00 INCH CHARLESTON SC CITY OFFICIAL
CITY OF NORTH CHARLESTON REPORTED ROAD CLOSURE AT
CARNER AVE AND JACKSONVILLE RD DUE TO HIGH WATER.
&&
EVENT NUMBER CHS1600309
JRLSpecial weather statement, Jun 6, 5:11 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT MON JUN 6 2016
GAZ140-141-062200-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-
511 PM EDT MON JUN 6 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY UNTIL
600 PM EDT...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WAYNESVILLE TO
NEAR DOCK JUNCTION TO SEA ISLAND...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
DARIEN...TOWNSEND...CRESCENT...SAPELO ISLAND...RIDGEVILLE...BLACKBEARD
ISLAND...MERIDIAN AND VALONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3129 8142 3130 8142 3133 8144 3134 8149
3140 8158 3145 8162 3147 8161 3150 8164
3156 8160 3158 8156 3162 8154 3153 8117
3129 8129
TIME...MOT...LOC 2110Z 215DEG 34KT 3126 8179 3120 8158 3116 8134The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:57 PM EDT | Flash Flood Watch | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 30 hr |
| Jun 6, 5:11 PM EDT | Special Weather Statement | CHS | McIntosh | 49 min |
| Jun 6, 6:49 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Liberty | 116 min |
| Jun 6, 6:56 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Chatham, Effingham, Liberty, Long and 1 more | 109 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.